Zanubrutinib‐Induced Acneiform Rash in a Patient With Waldenstrom’s Macroglobulinemia

Read full text
Authors: Silvia Robuffo, Corrado Zengarini, Claudio Agostinelli, Elena Sabattini, Michelangelo La Placa, Bianca Maria Piraccini, Alessandro Pileri
Cited by: 1
References: 5

Abstract

Waldenström’s macroglobulinemia is a rare lymphoproliferative disorder that can be treated with Bruton’s Tyrosine Kinase inhibitors (BTKi), including zanubrutinib. Although zanubrutinib is associated with fewer off‐target effects than first‐generation BTKi, dermatologic toxicities may still occur. We report the case of an 81 year‐old man with Waldenström’s macroglobulinemia who developed a Grade I acneiform rash shortly after initiating zanubrutinib. The eruption, characterised by folliculocentric papules and pustules on the face and trunk, resolved with topical azelaic acid and salicylic acid, as well as oral azithromycin. Histology showed a perivascular and periadnexal CD3 + T‐cell infiltrate without epidermotropism. A Naranjo score of 8 supported a probable drug reaction. This report highlights the need for awareness of cutaneous side effects associated with newer BTKi to ensure prompt diagnosis and optimal patient management.

Fields of Study & Subjects

Chronic Lymphocytic Leukemia Research Chronic Myeloid Leukemia Treatments Cutaneous lymphoproliferative disorders research

Publication details

Journal / source
Case Reports in Medicine
Publisher
Wiley
Volume
2026
Issue
1
Pages
9415119–9415119
Publication date
1 January 2026
Language
EN